IMR Press / EJGO / Volume 21 / Issue 2 / pii/2000148

European Journal of Gynaecological Oncology (EJGO) is published by IMR Press from Volume 40 Issue 1 (2019). Previous articles were published by another publisher on a subscription basis, and they are hosted by IMR Press on imrpress.com as a courtesy and upon agreement with S.O.G.

Open Access Case Report

Cutaneous fixed drug eruption to paclitaxel; a case report

Show Less
1 Hacettepe University, Faculty of Medicine, Department of Obstetrics and Gynecology, Ankara, Turkey
2 Hacettepe University, Faculty of Medicine, Department of Dermatology, Ankara, Turkey
3 Hacettepe University, Faculty of Medicine, Department of Pathology, Ankara, Turkey
Eur. J. Gynaecol. Oncol. 2000, 21(2), 190–191;
Published: 10 April 2000
Abstract

The aim of this report was to investigate an adverse effect of paclitaxel, Cutaneous fixed drug eruption against paclitaxel – which is rarely seen – is explained. A 70-year-old caucasian woman experienced three operations for ovarian carcinoma and finally a pacli­taxel-based chemotherapy regimen was initiated as adjuvant chemotherapy. Following the administration of the first dose of pacli­taxel, the patient had a cutaneous reaction that was clinically consistent with “fixed drug eruption”. Lesions regressed with a topical steroid dressing. Histopathological examination of the lesion confirmed clinical diagnosis. It is interesting that such a reaction could occur despite the use of premedication with systemic corticosteroid antihistaminic prophylaxis yet heal rapidly with topical corti­costeroid therapy. Thus we recommend careful observation for cutaneous side-effects in patients who receive paclitaxel or other taxanes, even with premedication prophylaxis.

Keywords
Taxanes
Side-effects
Cutaneous reactions
Share
Back to top